Citation: Words0fw1sd0m. "Frightening and Confusing: An Experience with Meperidine (Demerol) & Promethazine (Phenergan) (exp19052)". Erowid.org. May 1, 2010. erowid.org/exp/19052
Experience date: September 15, 2002
First off let me say that I am pretty well experienced with opiates, Dilaudid being the only one to this day that I know of that I haven't yet used. I have used demerol and phenergan before orally on a few occasions with pretty crappy results, but was definitely not expecting what had happened with this experience. Oh yeah, at the time I was taking Claritin D once a day for my allergies and 5mg Ambien for my sleep disorder. So, lets get started...
The night before the experience, my girlfriend and I had gotten into a pretty bad fight so I was pretty upset. The next morning I woke up, still very upset and had the worst stomach pains I have ever had in my life. They were literally cripling; couldn't stand up, straighten my body out, or walk. My dad took me to the hospital to see exactly what was wrong (he thought I had taken something). When I got there, the nurse stuck my with an IV and left while the doctor took a look at me, thinking it was apendicitis. The doctor left and the nurse returned with a syringe filled 3/4 the way with demerol and phenergan. It took her a little while to shoot the whole syringe into my IV tube, but I was feeling the effects before she was even half way done with it. It reminded me of the previous times that I had used demerol but was quickly getting MUCH more intense. Within about 5 minutes, I was not feeling *ANY* pain whatsoever, and was enjoying my opiate rush to the fullest (though the hospital isn't the best place to do so).
All the good feelings soon turned bad and I started going in and out of conciousness, awaking to hallucinations of strange bird/bat-like creatures flying by my face at god speed. This happened probably 7 or 8 times. I could also see multicolored spots and speckles floating everywhere, sorta like in old loony toons cartoons when one of the characters is sick and they have a bunch of colored spots floating around in front of their face. Strange machine-like noises where starting to be heard as I would 'nod out', and everything soon became very frightening and confusing.
Then I started feeling the nausea. Right away I knew I was going to puke so I told my dad to run and get a trash can or bucket. He had to ask the nurse for one so she gave me a towel until she found one for me. I puked 3 times and dry heaved for about another 20 minutes before the nurse came in asking me if I wanted any more phenergan for my nausea, because I was expected to drink 8 cups full of some liquid for my catscan that I needed to have on my stomach/intestines. Putting anything in my stomach was the LAST thing I wanted at that point, and feeling no pain, I was able to convince the nurse that I was fine and didn't need a catscan. She checked my blood pressure to see if I was ok and it read 52/65, or something right around those numbers in the 50's/60's. She told me that it was too low to safely, and legally release me but I was feeling fine besides the nausea, and decided to stand up, blacking out and fainting in the process. So I layed back down for a while until my BP slowly went up.....
But to make a long story short, I was released from the hospital, never finding out what was wrong with me that day, and vowing to never have anything to do with opiates again. And to this day, I haven't touched them since.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.